MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140)
Date of Event 06/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.While additional information originally stated the ¿event is not related to the study device.The justification provided for this change is ¿after gathering more information, the pi has stated that it is contralateral and not related.¿ cec (imr) decision with making this event possibly related to the evolve study device and also stryker accessory device.Complaint of visual scotoma in contralateral eye but no imaging available to exclude non-ocular causes.There was no diagnostic imaging performed after event, however a diagnostic test for antiplatelet efficacy was performed where the ¿pru level on (b)(6) 2021 results = 52¿.There were no associated symptoms reported, however the patient ¿reports intermittent left eye ¿flashing lights¿, ¿like a shooting star¿.The eye exam (b)(6) with the optometrist stated 'normal and no issues¿.On the (b)(6) visit ¿it has improved.¿ the patient outcome after the adverse event is that it is ongoing and indicated as ¿recovering/resolving¿.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported event as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.Device is implanted in patient.
 
Event or Problem Description
It was reported that post a successful procedure during a clinical trial for an aneurysm in the internal carotid artery-clinoid (c5 segment), the subject had visual disturbance.This was described as intermittent left eye flashing lights like a shooting star.The visual disturbances had no associated symptoms.On eye examination, a normal retina with no issues was found.A diagnostic test for antiplatelet efficacy was also performed where the pru level was 52.The event was reported as recovering/resolving.In the site physician's opinion, this event was not related to the subject flow diverter as it was contralateral.Cec adjudicated this event as possibly related to the subject flow diverter, long sheath, catheter and micro catheter.
 
Additional Manufacturer Narrative
Updated information from investigation conclusion: additional information received on the 30 mar 2022 indicates the 'adverse event (ae) - headache' is possibly related to the study procedure and is possibly related to the evolve flow diverter study device.The ae resulted in treatment.A concomitant or additional treatment was given due to this ae.
 
Event or Problem Description
It was reported that post a successful procedure during a clinical trial for an aneurysm in the internal carotid artery-clinoid (c5 segment), the subject had visual disturbance.This was described as intermittent left eye flashing lights like a shooting star.The visual disturbances had no associated symptoms.On eye examination, a normal retina with no issues was found.A diagnostic test for antiplatelet efficacy was also performed where the pru level was 52.The event was reported as recovering/resolving.In the site physician's opinion, this event was not related to the subject flow diverter as it was contralateral.Cec adjudicated this event as possibly related to the subject flow diverter, long sheath, catheter and micro catheter.Additional information received from the site on 05-apr-2022 confirmed that the headache was a non-serious in nature and tylenol 650 mg was prescribed per site entry.

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12943679
Report Number3008881809-2021-00510
Device Sequence Number20047676
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model NumberFDS45017
Device Catalogue NumberFDS45017
Device Lot Number22422917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 (STRYKER); AXS INFINITY LS (STRYKER); EXCELSIOR XT-27 (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite